MAUDE Adverse Event Report: MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY

MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY
Catalog Number INT22508UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one integrity rx coronary bare metal stent to treat a severely tortuous, non-calcified lesion in the left mid cerebral artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that while attempting to deploy the stent in the left mid cerebral artery that resistance was met and the stent could not reach the lesion.While removing the stent and catheter as a unit, resistance was encountered and following a tug on the stent, the stent dislodged into the carotid artery.The dislodged stent was removed using a snare.The patient is reported to be alive with no further injury post procedure.
 
Additional Manufacturer Narrative
Image review: photo 1: image shows a portion of a delivery system.The stent is not present on the balloon.Photo 2; image shows a 2.25*08mm bms device and a snare.On magnification of the image, a dislodged stent can be seen attached to th e snare.Photo 3; image shows a close-up image of the snare.It is not clear from the image to see the dislodged stent.Product analysis summary: the snare was loaded in the guide catheter with the dislodged stent attached to the snare.Deformation was evident to the dislodged stent.Tissue was visible in the dislodged stent.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal shaft 13cm proximal to the distal tip.Stretching was evident to the distal shaft.The support wire was damaged and the distal end of it was protruding through the distal shaft.The inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTEGRITY RX
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8173804
Report Number9612164-2018-03685
Device Sequence Number16842252
Product Code MAF
UDI-Device Identifier00613994798688
UDI-Public00613994798688
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberINT22508UX
Device Lot Number0008658741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight80